Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 167, NWS Jackson, MS

March 25, 2000Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 25, 2000, 1:46 PM CST for Morehouse Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2000, 1:46 PM CST (19:46 UTC)
Expired
Mar 25, 2000, 2:30 PM CST
In force
44 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Morehouse Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 251947
SVRJAN
LAC067-252030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CST SAT MAR 25 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 230 PM CST

* AT 146 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF BONITA...OR ABOUT 13 MILES
  NORTH OF BASTROP...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS.

HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM.

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:30 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 25, 12:30 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CST SAT MAR 25 2000

SATELLITE/RADAR INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS
APPROACHING WESTERN ZONES. WILL UPDATE TO GO CATEGORICAL POPS NW AND
LIKELY POPS WEST CENTRAL ZONES FOR REMAINDER OF AFTERNOON. WILL ALSO
MENTION A FEW SEVERE BASED ON RAPIDLY DESTABILIZING AIRMASS THIS
AREA AND INSERT LOCALLY HEAVY RAIN WORDING FOR AFTERNOON IN NW.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

08

In the hours before

Special weather statement, Mar 25, 10:30 AM CST, 3 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CST SAT MAR 25 2000

THE ATMOSPHERE ACROSS THE REGION HAS BECOME MUCH MORE MOIST AND
UNSTABLE OVER THE PAST 24 HOURS. DISTURBANCES IN UPPER LEVELS OF THE
ATMOSPHERE WILL MOVE ACROSS THE REGION THROUGH SUNDAY MORNING...
BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA ALONG AND
NORTH OF INTERSTATE 20. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED SOUTH OF THIS AREA.

WITH THE AIRMASS EXPECTED TO BE FAIRLY UNSTABLE ACROSS THE REGION
THIS AFTERNOON AND EVENING...SOME STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT OF SEVERE WEATHER WILL
BE ALONG AND NORTHWEST OF A NATCHEZ TO JACKSON TO WINONA LINE.
ADDITIONALLY...THE THUNDERSTORMS WILL BE RELATIVELY SLOW MOVERS...SO
LOCALLY HEAVY RAINFALL AMOUNTS MAY OCCUR WITH ANY OF THE STORMS
ACROSS THE AREA.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND
TONIGHT...MAINLY OVER NORTHWEST AND WEST CENTRAL MISSISSIPPI...
SOUTHEAST ARKANSAS...AND #NORTHEAST LOUISIANA.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.